Ask The Doctor > Questions & Answers > Heavy spotting for 4.5 weeks

Heavy spotting for 4.5 weeks

Patient: I began taking camrese (levonorgestrel/ethinyl estradiol) for birth control. It was prescribed because I told my Gyn I was interested in it since you only get your period four times a year while on it. I was interested in this outcome since I already have a problem with spotting in between periods. Howeverb my doctor neglected to inform me that spotting is a common side effect and about two weeks into taking it I started spotting light to medium everyday for the past four weeks. However this past week it became heavier like a period, I even see big clots coming out. I am not able to get to the doctor until next week. I would like to just stop taking it because of the bleeding. Is this advisable? Or should I just stick it out till next week? The end of this week will complete my 7th week on this pill.

 

 

Symptoms: Heavy spotting with clots

 

 

Doctor: Not all birth control pills are suited for all people. It sometimes requires trial and error to determine which one is b est for you.A 7 week trial showing worsening symptoms is sufficient to realize that camrese is not suited for you.It is safe to stop taking it anytime as long as you realize withdrawal of hormone will result in your period coming and also withdrawal of birth control pill will mean you will have to use condoms as your primary form of pregnancy prevention.

 


Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment